Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
153 Doctors are Online

Feeling weak, tired and lightheaded. Blood test showed elevated TSH level. Are they related?

Sep 2012
User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2008
Answered : 1416 Questions
I haven't been feeling well for weeks. I have been feeling extremely weak, tired, lightheaded, and over the past few days have had a really nervous/shakey feeling in my tummy area even though I am not the least bit anxious or nervous. This feeling lasts throughout the day with no relief. I feel absolutely awful, spending most of my days in bed.

I had some blood work done a few weeks ago and was told that my TSH was elevated (13.6) (I've been hypothyroid for about 15 years now), my creatine was a little high, my potassium was a little low, and I tested positive for XXXXXXX markers. My physician insists that my thyroid levels are what is causing me to feel this bad but I'm concerned that there is something else going on and she's missing something. I've never felt this bad in my entire life.

Can thyroid issues cause a person to feel this awful? Is my physician missing something? Is there something else I should be looking in to?

Any advice would be greatly appreciated. Thank you!
Posted Thu, 14 Mar 2013 in Thyroid Problem and Hormonal Problems
Answered by Dr. Das Arindam 17 minutes later

Thank you for posting a query.

Look, the symptoms you described are really indicative of a thyroid abnormality. But, light headedness may also occur in electrolyte imbalance as in your case, or in case of migraine, a low hemoglobin level and many more.

But, in your case, your treating doctor is right. Thyroid abnormality is the main problem.

Yes, thyroid issue can cause a person to feel this awful.

As all the other blood reports are within normal limit, your treating doctor is not missing anything. If a complete hemogram has not been done yet, you should consult with your treating doctor about this to exclude anemia.

Except these, you should consult with your treating doctor about potassium supplements. An anti-anxiety drug may also become very helpful. You should consult with your treating doctor about prescribing an alprazolam group of drug.

Hope this information suffices. Let me know if you have any more question.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Endocrinologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor